MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH PHENCYCLIDINE (PCP)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA CH PHENCYCLIDINE (PCP)
Model Number ATELLICA CH PHENCYCLIDINE (PCP)
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Siemens is filing this report in an abundance of caution as the customer alleged that patient care was delayed in the report (mw5090047) received through fda's medwatch program.The report did not identify the lot(s) in which the customer observed reagent labels not adequately adhering to reagent bottles.Siemens reviewed instrument data and determined that the atellica ch phencyclidine (pcp) in use on 19-sep-2019 was lot 190042; the lot # was updated based on this information.The customer alleged that siemens provided the workaround of taping reagent labels onto reagent bottles to the customer.However, siemens did not provide this recommendation to the customer.The cause cannot be determined because the use of tape is not a validated siemens recommendation and use of tape on the reagent label would be considered non-standard use/operator error.According to the instrument files, on the day of the event, there were multiple reagent loader errors, and the operator opened the analyzer lid and shut-down the analyzer multiple times.Siemens determined that there were multiple downtime situations and an issue occurred with the reagent loading and storage system.Siemens investigated this issue and determined that the barcode labels may be loosely adhered to some of the atellica ch reagent bottles.In most instances, the label can be read by the instrument.In addition, labels themselves stay fully attached to the front surface of the reagent bottles with only the tab which extends over the shoulder of the bottles losing adherence.Thus, there is no impact on the human readable information which customers use for identification while handling reagent bottles prior to, and after, loading the reagent bottles onto the atellica ch analyzer.There is no impact on assay performance.There is no potential for incorrect results due to this issue.The fda notified siemens of the issue by notifying siemens of report mw5090047.The initial reporter information was extracted from siemens complaint handling system and the report.The device is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
On (b)(6) 2019, siemens was informed of a report (mw5090047) that was received through fda's medwatch program.In this report, the customer indicated that when atellica ch phencyclidine (pcp) reagent bottles are placed onto the atellica analyzer, the reagent labels lose adherence to the bottles and cover the barcodes.The customer's work around for this issue was placing tape on the reagent bottles; the customer stated that if the reagent labels were incorrectly taped onto the bottles, the tape caused an instrument malfunction.The customer alleged that patient care was delayed due to an instrument malfunction caused by a work around implemented by the customer.The customer did not provide any further information regarding the delay in patient care.There are no known reports of patient intervention or adverse health consequences due to this issue.

Brand Name
ATELLICA CH PHENCYCLIDINE (PCP)
Common Device Name
ATELLICA CH PHENCYCLIDINE (PCP)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key9251053
Report Number2432235-2019-00396
Device Sequence Number19358981
Product Code LCM
UDI-Device Identifier00630414596044
UDI-Public00630414596044
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K163220
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATELLICA CH PHENCYCLIDINE (PCP)
Device Catalogue Number11097509
Device Lot Number190042
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/08/2019
Initial Report FDA Received Date10/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1